i've been on Loestrin 24 FE for about a month a half and i have already noticed an increase in my weight by 10 pounds. i have been sticking to the same diet and workout regimen that i've been on for the past 2 years and it is not until now that there has been significant weight gain. is weight gain a typical side effect of this specific bcp? i was on ortho novum in the past (a long time ago...so long ago that this pill is now discontinued) and weight gain happened to me back then as well. is it possible that all birth control pills may have the same effect on my weight? i was told that maybe as i keep taking loestrin then my weight will go back down, but what are the chances? i've worked too hard to lose the weight and just to gain it back in a matter of less than two months is frustrating. i do like the fact that i haven't had my period since i've started taking loestrin but so far this is the only benefit for me. please let me know if you had the same issue and if it got any better as you kept on taking loestrin.
Gained 22lbs in the first 4 months. I have been switched to Yaz that I am suppose to in a week but have not decided yet on these pills. No period either for 3 months I bled for like an hour last month I don't consider that a period. I swear I feel like all the blood over the past few months is just hanging on up there and when I start the other pills I'm going to bleed like a stuck pig.
I have 2 packs of Ovcon 35 and 2 packs of Yaz. My doc gave me both. Not at the same time. I had 3 pack of the Ovcob 35 and in the first month I gained 8 pounds. So I had him switch me and that's when I was put on LoEstrin. This is my 7 month and I'm getting worse. On top of that it's not doing the job of keeping my cysts from swelling up. He felt a mass last week and I have to go for an ultra sound on the 1st. I wish I would have never switched my pills in the first place. Me and my big mouth. I think I will go back to the Ovcon 35 getting a period does not bother me in the slightest. All these new improved wonder pills are reeking havoc on my body.
Last edited by FromSqueaky; 04-26-2007 at 07:34 PM.
i've been on Loestrin 24 FE for about a month a half and i have already noticed an increase in my weight by 10 pounds. i have been sticking to the same diet and workout regimen that i've been on for the past 2 years and it is not until now that there has been significant weight gain.
I have been on several BC pills, and Loestrin 24 fe is the only one where I have noticed a significant weight gain. I was on Yasmin for a year and a half, but I began to have uncontrollable mood swings, etc.. so my ogbyn switched me to Loestrin 24 fe in November. Since then, I have gained at least 10lbs. I went from comfortably fitting into a size 28 Seven Jeans to now a 30 (hmm roughly from a size 6 to an 8/10, I believe). I haven't changed much in my diet--in fact, I have been making an effort to eat healthier and consume less alcohol than I was prior to the switch, and still I have yet to drop any weight. I am due to see my obgyn in two weeks--I am thinking of asking to be switched to Yaz. I know that Yasmin had a natural diuretic, so I'm assuming Yaz does as well. I maintained a nice slim figure on OTC and Yasmin.
The only good thing about this pill is the SHORT periods. However, I would rather have a longer period and a slim figure. Call me vain, but I am not very happy with my new pudgy-self.
Does anyone have any information on Yaz--do you think it might help me drop the excess weight? I am so sad that I am going to Fort Lauderdale next weekend and I haven't lost any weight!
I think it is different for everyone. I have actually lost weight on Loestrin 24, whereas I gained weight on Yasmin. You just have to find a pill that works with your body's chemistry.
Loestrin 24 is not the same as Loestrin 30. 24 is a 20mcg estrogen pill and in a 24/4 day regimen, whereas 30 has 30mcg estrogen and slightly more progestin. It is also a 21/7 regimen. Hope that helps!
I'm going to give it a couple more months and hopefully I'll see a difference in my weight. I don't want to seem too vain either but for me it's a big deal to gain that 10 pounds and I'm just hoping that it won't be any more than that. if I have to work harder to keep it off then I'll have to do that. If there are any other suggestions for more effective BCPs without the weight gain, please let me know. I really do appreciate any feedback.
I have been on Loestrin 24 FE for four months now and have gained about 20 lbs. out of nowhere. I am concerned. I have never gained that much weight before. I see my Dr soon to get off the these pills. This pill is the only thing that has changed.
so i've just started my third month of the pills and i must say i'm starting to drop the weight that i've gained. i have had to work a little harder and watch what i eat more closely but i am losing the weight. i 'm not sure if its all related, the diet/workout regimen and the birth control pill, but in any case the weight is coming off. i suggest to all those that are experiencing the weight gain to re-evaluate your daily routine because, and i'm no doctor here, it seems like the pill has some kind of effect on your metabolism, causing a person to have to put in more energy than before taking the pill. i understand no two people are the same, but i HAVE experienced the weight gain before and i never knew why it wouldn't come off, but then again i didn't change my eating habits and i didn't work out back then. so for now, i will continue on my path to weight loss and i will keep you posted on any changes (positive or negative, whichever it may be).
I was on LoEstrin24 and didn't gain any weight, or if I did it was minimal. However, I was having a lot of breakthrough bleeding (basically like my period twice a month) and my dr thought it best for me to try something else. I have been on OrthoTricyclen for a year now and have gained about 10lbs, but no break through bleeding. However, I get EXTREMELY bloated I practically look like I am pregnant. I will be seeing a new GYN in two weeks and I will talk to him about my pill issue. I am interested on going on Yaz or Yasmine because of the dirutic.
i was on loestrin24 for 3 months and then i switched to junel fe 1/20, which is the generic version of loestrin20. the difference between junel and loestrin24 is that junel has a whole weeks worth of the placebo pills rather than just the 4 iron pills that loestrin24 had. i'm almost done with my 1st month of junel and i still haven't had a menstrual cycle but my weight is no longer a problem.
Omg I have been on this Loesrtin for a year now and I use to weigh 120 and now I weigh 145. It's horrible. I want to switch pills soo bad I use to to be thin and now I have a gut. I'm pretty sure it's because of the pills. i grew up super thin all my life and i started to use the pills for the 1st time about a year ago and thats when i started to gain all the weight. I think it's because of the pills!
i am super scared at the moment..i've never been on bc before and i was going to start loestrin 24 fe today...but, i am so scared of experiencing any of these side effects...i'm trying to lose 5lbs. as it is- so i'm really not interested in gaining any weight...and i'm also petrified to experience anxiety /depression since i recently just got over a mini panic/anxiety bout...is it hard to loose weight on this pill?..anyone strongly recommend that i not try it today?..thanks!!
Even though I gained 22 lbs on it and have yet to loose... this is my second month off it I am on Ortho Cept which is the name brand for Desogen that I was on before I went to Loesterin... I can not tell you not to try it. Some ladies have no problem at all with this pill. While the periods that ended during the last 4 months I was on it was nice I always have the question of "am I pregnant" in my head. It's a lower dose than what I was on so I don't understand it.
I gave Lo 7 months instead of the 3 you are suppose to give BCP when switching them or starting for the first time but I just did not like them.
I've been on it for 5 months and I've gained 15 pounds... I'm not upset about it though because I think the little bit of extra weight looks good on me, but hopefully I don't keep gaining and gaining... if that happens I'm gonna stop taking it.